Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 19, 2016, 12:21 PM CDT for Fayette County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2016, 12:21 PM CDT (17:21 UTC)
- Expired
- Jul 19, 2016, 12:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
County Fayette County, AL
The radar
The Columbus AFB radar (KGWX), 71 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1217 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340 WWUS84 KBMX 191721 SPSBMX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1221 PM CDT TUE JUL 19 2016 ALZ013-022-023-191745- PICKENS AL-TUSCALOOSA AL-FAYETTE AL- 1221 PM CDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKENS...SOUTH CENTRAL FAYETTE AND NORTHWESTERN TUSCALOOSA COUNTIES UNTIL 1245 PM CDT... AT 1221 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF ASHCRAFT CORNER...OR 13 MILES NORTHEAST OF GORDO...MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LUBBUB...MOORES BRIDGE AND STONE WALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3334 8783 3346 8796 3361 8778 3346 8759 TIME...MOT...LOC 1721Z 228DEG 14KT 3349 8777 $$ JH/05
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:50 AM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jul 19, 6:50 AM CDT, 5 hours 31 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 650 AM CDT TUE JUL 19 2016 .UPDATE... Aviation Discussion. && .SHORT TERM... Today and Tonight. Satellite imagery shows an upper trof axis shifting southward into Kentucky early this morning. The trof axis is along the leading edge of a short wave trof digging southward along the Mid-Atlantic States. This will cause the upper ridge to retrograde a little westward today and provide Alabama with one more day of active convection. The east coast trof should provide some upward motion across the area today, and expect fairly good coverage of rain this afternoon. The models are not really focusing on one particular part of Central Alabama that will have better rain chances, and kept pops in the 35 to 45 percent range, a little higher in the east. The convection may also linger a little longer this evening than past evenings, but a majority of the rain should be gone by midnight. Despite afternoon temperatures in the mid 90s, forecast soundings only show moderate instability with surface based CAPE around 2500 J/KG and mid level lapse rates near 6.5 C. There could be a few storms that produce winds 40-50 mph, but nothing organized enough to warrant any severe wording. 58/Rose .LONG TERM... Wednesday through Monday. The heat will be on as the 500mb ridge over the plains states continues to take control over much of the country. The ridge will build to 598-599 decameters by Wednesday and Thursday, with 1000-850mb thickness values being advertised of 1448 to 1450 meters over Central Alabama. That will certainly get us close to the century mark for some locations. Areas closer to the upper ridge will be the warmest, generally along and north of I-20 and west of I-65. The hottest afternoon will be on Thursday, where we could see multiple 100 degree readings. Guidance has come into agreement that we'll have a better opportunity for dewpoints mixing out into the 60s during the afternoon, as was noted on yesterday afternoon's forecast. That would spare us from seeing the worst heat index values, as low level surface flow will be from the north to northeast instead of off the Gulf of Mexico. What about rain chances? With the ridge at its strongest on Wednesday and Thursday, chances will be fairly slim, with maybe an isolated shower or storm the farther south and east you go away from the upper ridge. As the ridge weakens slightly by the weekend and into early next week, isolated to scattered convection will return during the afternoon hours. What's interesting to note this morning is that the GFS and ECMWF have flip-flopped from yesterday. The GFS is holding onto the upper ridge and ECMWF is now wanting to develop an upper trough over the eastern CONUS. For now, have continued with above average temps well into early next week. 56/GDG && .AVIATION... 18Z TAF Discussion. Scattered TS developing this afternoon and slowly moving southward. Activity is expected to affect most terminals within the next couple hours, and have used tempo to show reduced flight cats and increased wind gusts. Storms will develop through the afternoon, diminishing this evening. Will leave VCTS in through the early evening hours. 14 && .FIRE WEATHER... Isolated to scattered showers and storms will be possible each day in the afternoon and evening over the next several days. No critical fire weather concerns are expected, as humid surface conditions will continue. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 94 71 97 72 98 / 40 30 10 10 10 Anniston 94 72 97 72 97 / 40 30 10 10 20 Birmingham 94 75 98 77 99 / 40 30 10 10 10 Tuscaloosa 95 73 99 74 100 / 40 30 10 10 10 Calera 94 74 98 75 98 / 40 30 20 20 20 Auburn 93 74 95 74 96 / 40 30 20 20 20 Montgomery 96 75 98 75 100 / 40 30 20 20 20 Troy 94 72 95 72 98 / 40 30 30 20 30 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 19, 5:05 AM CDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 505 AM CDT TUE JUL 19 2016 ALZ011>015-017>050-201315- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 505 AM CDT TUE JUL 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DAYTIME TEMPERATURES ARE FORECAST TO CLIMB INTO THE MIDDLE TO UPPER 90S WEDNESDAY THROUGH MONDAY. HEAT INDICES COULD REACH 105 DEGREES OR HIGHER EACH AFTERNOON...ESPECIALLY ACROSS THE SOUTHERN AND WESTERN PORTIONS OF CENTRAL ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 19, 11:26 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1126 AM CDT TUE JUL 19 2016
ALZ044-191700-
MONTGOMERY AL-
1126 AM CDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY COUNTY
UNTIL NOON CDT...
AT 1126 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SOUTHWESTERN MONTGOMERY...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONTGOMERY...HUNTER...DANNELLY FIELD...BOYLSTON...
ALABAMA STATE UNIVERSITY...WOODCREST...GUNTER AIR FORCE BASE...
MONTGOMERY RIVERWALK STADIUM...PINEDALE...SNOWDOUN...
MONTGOMERY ZOO...MAXWELL AIR FORCE BASE...
HYUNDAI MOTORS OF ALABAMA...ALABAMA STATE CAPITOL AND HOPE HULL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3224 8641 3226 8644 3241 8646 3240 8643
3241 8640 3243 8640 3243 8635 3241 8631
3242 8631 3244 8632 3246 8631 3247 8627
3223 8617 3221 8641
TIME...MOT...LOC 1626Z 345DEG 12KT 3234 8634
JHLocal storm report, Jul 19, 11:55 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1155 AM CDT TUE JUL 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM HAIL PRATTVILLE 32.46N 86.45W
07/19/2016 M0.25 INCH AUTAUGA AL EMERGENCY MNGR
PEA SIZED HAIL REPORTED IN PRATTVILLE. TIME ESTIMATED BY
RADAR.
&&
JHSpecial weather statement, Jul 19, 11:59 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1159 AM CDT TUE JUL 19 2016
ALZ049-191800-
PIKE AL-
1159 AM CDT TUE JUL 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIKE COUNTY UNTIL
100 PM CDT...
AT 1158 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM PETREY TO BANKS. MOVEMENT WAS SOUTHWEST
AT 10 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TROY...GOSHEN...BANKS...TROY MUNICIPAL AIRPORT...TROY UNIVERSITY...
ANSLEY...ANTIOCH AND MOSSY GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3172 8615 3179 8615 3179 8620 3181 8620
3183 8618 3185 8619 3190 8617 3188 8580
3171 8591
TIME...MOT...LOC 1658Z 031DEG 7KT 3184 8621 3182 8585
JH/05Special weather statement, Jul 19, 12:17 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1217 PM CDT TUE JUL 19 2016 ALZ045-046-191815- MACON AL-BULLOCK AL- 1217 PM CDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MACON AND NORTHWESTERN BULLOCK COUNTIES UNTIL 115 PM CDT... AT 1217 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LIVERPOOL...OR 7 MILES SOUTHWEST OF TUSKEGEE...MOVING SOUTH AT 10 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TUSKEGEE...UNION SPRINGS...FRANKLIN FIELD...HARDAWAY...LIVERPOOL... DAVISVILLE...SEDGEFIELD AND FORT DAVIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3242 8584 3240 8563 3214 8565 3218 8597 TIME...MOT...LOC 1717Z 019DEG 10KT 3235 8578 JH/05
Special weather statement, Jul 19, 12:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1221 PM CDT TUE JUL 19 2016 ALZ013-022-023-191745- PICKENS AL-TUSCALOOSA AL-FAYETTE AL- 1221 PM CDT TUE JUL 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKENS...SOUTH CENTRAL FAYETTE AND NORTHWESTERN TUSCALOOSA COUNTIES UNTIL 1245 PM CDT... AT 1221 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF ASHCRAFT CORNER...OR 13 MILES NORTHEAST OF GORDO...MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LUBBUB...MOORES BRIDGE AND STONE WALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3334 8783 3346 8796 3361 8778 3346 8759 TIME...MOT...LOC 1721Z 228DEG 14KT 3349 8777 JH/05
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:26 PM CDT | Special Weather Statement | BMX | Russell | 49 min |
| Jul 18, 7:28 PM CDT | Special Weather Statement | BMX | Cleburne | 32 min |
| Jul 18, 8:19 PM CDT | Special Weather Statement | BMX | Cleburne | 41 min |
| Jul 19, 11:26 AM CDT | Special Weather Statement | BMX | Montgomery | 34 min |
| Jul 19, 11:59 AM CDT | Special Weather Statement | BMX | Pike | 61 min |
| Jul 19, 12:17 PM CDT | Special Weather Statement | BMX | Macon | 58 min |
| Jul 19, 12:42 PM CDT | Special Weather Statement | BMX | Russell | 33 min |
| Jul 19, 1:12 PM CDT | Special Weather Statement | BMX | Bullock | 33 min |
| Jul 19, 1:33 PM CDT | Special Weather Statement | BMX | Bullock | 27 min |
| Jul 19, 1:39 PM CDT | Special Weather Statement | BMX | Barbour | 36 min |
| Jul 19, 1:45 PM CDT | Special Weather Statement | BMX | Lee | 30 min |
| Jul 19, 2:16 PM CDT | Special Weather Statement | BMX | Barbour | 29 min |
| Jul 19, 2:26 PM CDT | Special Weather Statement | BMX | Macon | 34 min |
| Jul 19, 2:31 PM CDT | Special Weather Statement | BMX | Lowndes | 29 min |
| Jul 19, 2:48 PM CDT | Special Weather Statement | BMX | Blount | 27 min |
| Jul 19, 2:58 PM CDT | Special Weather Statement | BMX | Elmore | 32 min |
| Jul 19, 3:35 PM CDT | Special Weather Statement | BMX | Clay | 25 min |
| Jul 19, 4:07 PM CDT | Special Weather Statement | BMX | Clay | 23 min |
| Jul 19, 4:28 PM CDT | Special Weather Statement | BMX | Randolph | 32 min |
| Jul 19, 4:38 PM CDT | Special Weather Statement | BMX | Clay | 37 min |
| Jul 19, 5:00 PM CDT | Special Weather Statement | BMX | Clay | 30 min |
| Jul 19, 5:04 PM CDT | Special Weather Statement | BMX | Jefferson | 26 min |
| Jul 19, 5:49 PM CDT | Special Weather Statement | BMX | Walker | 26 min |
| Jul 19, 6:56 PM CDT | Special Weather Statement | BMX | Winston | 34 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.